A symbol calculus for a class of pseudodifferential operators on \(S^ n\) and band asymptotics. (English) Zbl 0561.35082

The author develops a global-intrinsic symbolic calculus for the ring of all the pseudo differential operators in \({\mathbb{S}}^ n\) which commute with the Laplace-Beltrami operator \(\Delta\). This calculus is applied to the Schrödinger operator \(\Delta +q\), \(q\in C^{\infty}({\mathbb{S}}^ n)\), for which certain invariants, the so-called band asymptotics, are computed. Related results on these invariants were proved by V. Guillemin [Adv. Math. 42, 248-282 (1981; Zbl 0478.58029)] and by the author in his Ph. D. thesis (M.I.T. 1982).
Reviewer: L.Rodino


35S05 Pseudodifferential operators as generalizations of partial differential operators
35J10 Schrödinger operator, Schrödinger equation
47Gxx Integral, integro-differential, and pseudodifferential operators


Zbl 0478.58029
Full Text: DOI


[1] Berezin, F.A, Covariant and contravariant symbols of operators, Math. USSR izv., 6, 1117-1151, (1972) · Zbl 0259.47004
[2] Berezin, F.A, General concept of quantization, Comm. math. phys., 40, 153-174, (1975) · Zbl 1272.53082
[3] Berezin, F.A, Quantization, Math. USSR izv., 8, 1109-1163, (1974) · Zbl 0312.53049
[4] de Verdiere, Colin, Sur le spectre des opérateurs élliptiques à bicharactéristiques toutes périodiques, Comment. math. helv., 54, 508-522, (1979) · Zbl 0459.58014
[5] Erdelyi, A, Asymptotic expansions, (1965), Dover New York
[6] Guillemin, V, Some microlocal aspects of analysis on compact symmetric spaces, ()
[7] Guillemin, V, Band asymptotics in two dimensions, Adv. in math, 42, 248-282, (1981) · Zbl 0478.58029
[8] Guillemin, V, Toeplitz operators in n-dimensions, Integral equations operator theory, 7, 145-205, (1984) · Zbl 0561.47025
[9] Guillemin, V; Sternberg, S, Geometric quantization and multiplicities of group representations, Invent. math., 67, 515-538, (1982) · Zbl 0503.58018
[10] Guillemin, V; Sternberg, S, On the spectra of commuting pseudodifferential operators: recent work of Kac-spencer and others, () · Zbl 0502.58036
[11] Helgason, S, Differential geometry and symmetric spaces, (1962), Academic Press New York · Zbl 0122.39901
[12] Lebeau, G, Fonctions harmoniques et spectre singulier, Ann. sci. ecole norm. sup., 13, 269-291, (1980) · Zbl 0446.46035
[13] Radcliffe, J.M, Some properties of coherent spin states, J. phys. A, 4, 313-323, (1971)
[14] Seeley, R, Complex powers of an elliptic operator, () · Zbl 0218.35034
[15] Uribe, A, The averaging method and spectral invariants, ()
[16] {\scA. Uribe}, Band invariants and closed trajectories on S2, Adv. in Math., to appear. · Zbl 0587.58049
[17] Weinstein, A, Asymptotics of eigenvalue clusters for the Laplacian plus a potential, Duke math. J., 44, 883-892, (1977) · Zbl 0385.58013
[18] Widom, H, Szego’s theorem and a complete symbolic calculus for pseudo-differential operators, () · Zbl 0446.35088
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.